Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 37, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at May 8, 2008, 2:54 PM CDT for Cullman County, Marshall County, Morgan County, Alabama. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2008, 2:54 PM CDT (19:54 UTC)
- Expired
- May 8, 2008, 3:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Cullman County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 2:54 PM CDT | TSTM WND DMG | 5 Wsw Baileyton, AL | PUBLIC REPORT OF TREES ON POWER LINES...TREES ACROSS THE ROAD...AND A TREE ON A MOBILE HOME ALONG HWY 69 NEAR FAIRVIEW. TIME ESTIMATED. |
| May 8, 3:00 PM CDT | TSTM WND DMG | 5 E Cullman, AL | DEBRIS BLOCKING ROAD AT HWY 69/278 NEAR EASTPOINT. DAMAGE TO BURKS FARM ON HWY 69 NEAR SIMCOE ALSO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 12:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 081955
TORHUN
ALC043-095-103-082030-
/O.NEW.KHUN.TO.W.0037.080508T1954Z-080508T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
254 PM CDT THU MAY 8 2008
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...
SOUTHEASTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
NORTHERN MARSHALL COUNTY IN NORTHEAST ALABAMA...
* UNTIL 330 PM CDT
* AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES
SOUTHWEST OF ARAB...OR ABOUT 7 MILES NORTHEAST OF CULLMAN...MOVING
NORTHEAST AT 37 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
FAIRVIEW.
BAILEYTON.
ARAB.
UNION GROVE.
GUNTERSVILLE.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS CULLMAN
COUNTY. IF YOU ARE IN THE PATH OF THE STORM...TAKE COVER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3441 8615 3425 8647 3426 8649 3412 8674
3427 8686 3449 8651 3448 8646 3452 8638
3452 8633 3454 8630 3461 8631
TIME...MOT...LOC 1954Z 236DEG 32KT 3424 8671
$$
BCC2 follow-up statements
000
WWUS54 KHUN 082006
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
305 PM CDT THU MAY 8 2008
ALC043-095-103-082030-
/O.CON.KHUN.TO.W.0037.000000T0000Z-080508T2030Z/
MORGAN AL-CULLMAN AL-MARSHALL AL-
305 PM CDT THU MAY 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR NORTHERN
MARSHALL...NORTHEASTERN CULLMAN AND SOUTHEASTERN MORGAN COUNTIES...
AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BAILEYTON...OR
ABOUT 8 MILES WEST OF ARAB...MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HULACO...RYAN CROSSROADS...JOPPA...EDDY...UNION GROVE...HEBRON...
COLUMBUS CITY...GUNTERSVILLE AND GRANT.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE TO STRUCTURES
ACROSS CULLMAN COUNTY. THIS IS A DANGEROUS SITUATION IF YOU ARE IN
THE PATH OF THIS STORM...TAKE COVER IMMEDIATELY
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3461 8631 3441 8615 3425 8647 3426 8649
3417 8664 3430 8680 3449 8651 3448 8646
3452 8638 3452 8633 3454 8630
TIME...MOT...LOC 2005Z 236DEG 32KT 3429 8661
$$
BCC000
WWUS54 KHUN 082018
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
317 PM CDT THU MAY 8 2008
ALC043-103-082027-
/O.CAN.KHUN.TO.W.0037.000000T0000Z-080508T2030Z/
MORGAN AL-CULLMAN AL-
317 PM CDT THU MAY 8 2008
...THE TORNADO WARNING FOR NORTHEASTERN CULLMAN AND SOUTHEASTERN
MORGAN COUNTIES IS CANCELED...
WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PRODUCED THE TORNADO HAD MOVED OUT OF MORGAN AND CULLMAN COUNTIES.
THEREFORE THE WARNING FOR THESE AREAS IS CANCELED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3461 8631 3441 8615 3426 8645 3431 8649
3431 8658 3445 8657 3449 8651 3448 8646
3452 8638 3452 8633 3454 8630
TIME...MOT...LOC 2017Z 236DEG 32KT 3435 8649
$$
ALC095-082030-
/O.CON.KHUN.TO.W.0037.000000T0000Z-080508T2030Z/
MARSHALL AL-
317 PM CDT THU MAY 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR NORTHERN
MARSHALL COUNTY...
AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED JUST NORTHWEST OF
ARAB...MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION
GROVE...HEBRON...COLUMBUS CITY...GUNTERSVILLE AND GRANT.
THIS STORM HAS A HISTORY OF PRODUCING STRUCTURAL DAMAGE IN CULLMAN
COUNTY. THIS IS A DANGEROUS SITUATION IF YOU ARE IN THE PATH OF
THIS STORM...TAKE COVER IMMEDIATELY
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3461 8631 3441 8615 3426 8645 3431 8649
3431 8658 3445 8657 3449 8651 3448 8646
3452 8638 3452 8633 3454 8630
TIME...MOT...LOC 2017Z 236DEG 32KT 3435 8649
$$
BCCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at May 8, 2:08 PM CDT, 46 minutes earlier.
Area forecast discussion, May 8, 2:08 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 208 PM CDT THU MAY 8 2008 ...SEVERE THREAT WILL CONTINUE FOR AREAS ALONG/EAST OF I-65 THROUGH 600PM THIS EVENING... .SYNOPSIS...PRONOUNCED DRYLINE/WIND SHIFT PUNCHING INTO NW/WC ALABAMA AT 19Z...WITH STRONG/SEVERE CLUSTER OF THUNDERSTORMS ORIENTED ALONG THE I-65/I-59 CORRIDOR. THE MOST INTENSE STORMS ARE LOCATED BETWEEN TUSCALOOSA AND HALEYVILLE ATTM WITH LOW LVL ROTATION NOTED BY 88D VELOCITY/SRM FIELDS. BROKEN LINE MOVING ACROSS HUN CFWA HAS PRODUCED ISOLATED DAMAGE ACROSS PORTIONS OF NORTH CENTRAL/NORTHWEST ALABAMA...BUT IS SHOWING SIGNS OF WEAKENING AS IT MOVES INTO A MORE STABLE AIRMASS. TORNADO WATCH 278 REMAINS IN EFFECT FOR AREAS ALONG/EAST OF I-65 UNTIL 600 PM. WILL CONTINUE TO MONITOR BROKEN LINE...AND ANY ADDITIONAL DISCRETE CELLS THAT DEVELOP TO OUR SOUTH...AHEAD OF THE SFC TROUGH...THAT COULD BECOME TORNADIC. OTHER THAN AN ISOLD SHRA/TSTM...WRN COUNTIES ARE NO LONGER UNDER A SEVERE THREAT. && .SHORT TERM (TONIGHT THROUGH SUNDAY)...AN ACTIVE WEATHER PATTERN WILL PREVAIL THIS PERIOD AS A SERIES OF FAST-MOVING STORM SYSTEMS IMPACT THE CENTRAL TENNESSEE THROUGH SUNDAY. CONVECTION WILL COME TO AN END FROM WEST-TO-EAST EARLY THIS EVENING AS DRIER/MORE STABLE WESTERLIES PUNCH IN BEHIND WEAKENING SYSTEM PUSHING ACROSS THE OHIO VALLEY. AS WINDS BECOME CALM WITHIN STABLE/MOIST BNDRY LYR...EXPECT AREAS OF FOG/LOW CLOUDS TO DEVELOP OVERNIGHT. WIDESPREAD DENSE FOG IS NOT EXPECTED AT THIS TIME BUT WILL BE MONITORED THROUGH THE EVENING HOURS. LOW LVL RIDGING FRIDAY WILL PRECLUDE ANY ORGANIZED CONVECTIVE DEVELOPMENT. HOWEVER...WEAK LOW LVL CONVG FROM LINGERING SFC TROUGH ALONG WITH WEAK UPR LVL ENERGY TRAVERSING THE AREA COULD SUPPORT ISOLD ELEVATED TSTMS DURING THE AFTERNOON. THUS...HAVE INCLUDED 20 POPS FRIDAY. WEAKLY SHEARED ENVIRONMENT SHOULD LIMIT SEVERE TSTM POTENTIAL FRIDAY. THINGS GET A BIT MORE INTERESTING FRI NGT AS SFC WAVE DEVELOPS ALONG AN APPROACHING LOW LVL FRONTAL BOUNDARY. THE 12Z/NAM IS FAIRLY AGGRESSIVE WITH QPF FRI NGT...ACCOUNTING FOR SUFFICIENT LIFT/LOW LVL FORCING. CANNOT RULE OUT THE POSSIBILITY FOR ISOLD SEVERE TSTMS GIVEN THE COMBINATION OF SHEAR/INSTABILITY AND UPR LVL SUPPORT ASSOCIATED WITH 120+KT H3 SPEED MAX NOSING IN FROM THE WEST. STORMS WILL LIKELY BE ELEVATED ALONG AND NORTH OF WHERE THE BOUNDARY EXISTS...RESULTING IN PRIMARILY A HAIL THREAT. JUST SOUTH OF THE BOUNDARY...SOME STORMS COULD BECOME SFC-BASED WHICH COULD LEAD TO AN ISOLD TORNADIC THREAT. FLOODING CONCERNS COULD ARISE IF STORMS TRAIN ALONG LOW LVL BOUNDARY. ALL THIS WILL BE MONITORED CLOSELY OVER THE NEXT 24 HOURS. SATURDAY...PERSISTENT LOW LVL BOUNDARY IS EXPECTED TO SAG JUST SOUTH OF THE AREA AS UPR LVL S/W RIDGE CROSSES THE AREA. THIS SHOULD INHIBIT CONVECTIVE INITIATION FOR MUCH OF THE DAY ATTM. SAT NGT INTO SUNDAY HOWEVER...A MORE INTENSE UPR LVL TROUGH/SFC FRONT WILL SWING SOUTHEAST FROM THE UPR MIDWEST. THIS WILL BRING YET ANOTHER SHOT OF STRONG TO SEVERE THUNDERSTORMS TO THE AREA LATE SAT NGT INTO SUNDAY. DETAILS ON THIS EVENT REMAIN PRETTY SKETCHY...SO WILL MAINTAIN A RATHER GENERAL DISCUSSION ON THIS SYSTEM FOR NOW. .LONG TERM (MONDAY THROUGH THURSDAY)... DEEPENING UPR TROUGH WILL CLOSE OFF AS IT ENTERS THE NORTHEAST WITH SFC COLD FRONT PUSHING WELL SOUTH/EAST OF THE AREA BY SUNDAY NIGHT. COOLER/DRIER AND STABLE CONDITIONS WILL PREVAIL MONDAY INTO AT LEAST THE FIRST PART OF TUESDAY. ANOTHER DEEPENING LONGWAVE TROUGH WILL APPROACH THE AREA EARLY WEDNESDAY. TIMING OF FRONT /GREATEST CHANCE OF PRECIP/ APPEARS TO BE WEDNESDAY WITH THE H5 TROUGH PASSAGE OCCURRING WED NGT. NADLER.83 && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 60 84 62 81 / 40 20 20 10 SHOALS 59 84 61 80 / 20 20 20 10 CULLMAN 59 82 60 81 / 40 20 20 10 FAYETTEVILLE 59 80 60 76 / 40 20 30 10 ALBERTVILLE 59 84 61 82 / 50 20 20 10 FORT PAYNE 60 82 59 81 / 60 20 30 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && DJN.83
Hazardous weather outlook, May 8, 12:55 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1255 PM CDT THU MAY 8 2008 ALZ001>010-016-TNZ076-096-097-090300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1255 PM CDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... MOIST AND UNSTABLE AIR WILL BE DRIVEN NORTHWARD FROM THE GULF OF MEXICO THE REMAINDER OF THE AFTERNOON. THIS WILL OCCUR AHEAD OF A LINE OF STRONG TO SEVERE THUNDERSTORMS...WHICH WILL PUSH ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON. THIS LINE OF THUNDERSTORMS WILL AFFECT AREAS EAST OF INTERSTATE 65 THROUGH 4 PM. SOME OF THE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. A COLD FRONT WILL PASS THROUGH THE AREA THIS EVENING...ENDING THE SEVERE THREAT FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE COLD FRONT PASSING THROUGH THURSDAY NIGHT WILL STALL OVER EITHER NORTHERN OR CENTRAL ALABAMA. ANOTHER WAVE OF LOW PRESSURE WILL ATTEMPT TO PUSH THE FRONT SLIGHTLY TO THE NORTH ON FRIDAY. IF THIS FRONT IS IN THE VICINITY FRIDAY AFTERNOON AND EVENING... THERE IS SOME POTENTIAL FOR THUNDERSTORMS TO DEVELOP ON THE WARM SIDE OF THE FRONT...AND THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THIS POTENTIAL IS HIGHEST SOUTH OF THE TENNESSEE RIVER. THIS ACTIVITY IS EXPECTED TO PUSH THE FRONT SOUTH OF THE AREA FOR MOST OF SATURDAY...BEFORE IT RETURNS NORTHWARD AGAIN AS A WARM FRONT SATURDAY NIGHT INTO SUNDAY...IN ADVANCE OF A STRONGER STORM SYSTEM. ONCE THE WARM FRONT PASSES...DAMAGING WINDS AND LARGE HAIL WILL AGAIN BE POSSIBLE LATE SATURDAY NIGHT OR SUNDAY. YET ANOTHER STORM SYSTEM WILL AFFECT THE REGION AROUND THE MIDDLE OF NEXT WEEK. ALTHOUGH THERE IS UNCERTAINTY REGARDING THE STRENGTH AND TIMING OF THIS SYSTEM...ANOTHER PERIOD OF SEVERE WEATHER DOES APPEAR TO BE POSSIBLE. INTERESTS ARE ENCOURAGED TO MONITOR FUTURE FORECASTS AS THIS EVENT GETS CLOSER. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY THIS AFTERNOON. ACTIVATION MAY BE NECESSARY ON FRIDAY AFTERNOON OR FRIDAY NIGHT...AND IS LIKELY AGAIN ON SUNDAY. KTW
In the hours before
Local storm report, May 8, 1:35 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
135 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG 5 W FLORENCE 34.80N 87.77W
05/08/2008 LAUDERDALE AL EMERGENCY MNGR
UP TO TWO HOUSES DAMAGED WITH POWERLINES DOWN NEAR
INTERSECTION OF CR 14 AND 16 IN OAKLAND.
1205 PM TORNADO OAKLAND 34.84N 87.80W
05/08/2008 LAUDERDALE AL TRAINED SPOTTER
TORNADO REPORTED ON GROUND BY NWS SPOTTERS.
1240 PM TSTM WND DMG TOWN CREEK 34.68N 87.41W
05/08/2008 LAWRENCE AL EMERGENCY MNGR
ONE CABIN TOTALLY DESTROYED WITH ROOF DAMAGE TO OTHER
CABINS AT THE DOUBLE HEAD RESORT IN TOWN CREEK.
1253 PM TORNADO NE LEIGHTON 34.70N 87.53W
05/08/2008 COLBERT AL EMERGENCY MNGR
TORNADO TOUCHDOWN AND HOUSE HEAVILY DAMAGED ON
LAWRENCE/COLBERT CO LINES ALONG HWY 184 NE OF LEIGHTON.
ANOTHER HOUSE ON RIVER RD. ALSO HEAVILY DAMAGED.
1259 PM TSTM WND DMG LEIGHTON 34.70N 87.53W
05/08/2008 COLBERT AL EMERGENCY MNGR
POWERLINES DOWN ON FOSTER MILL RD IN LEIGHTON.
&&
MPLocal storm report, May 8, 1:41 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
141 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG 2 N ROGERSVILLE 34.85N 87.29W
05/08/2008 LAUDERDALE AL STORM CHASER
TWO FOOT DIAMETER TREE BLOWN DOWN 2 MILES N OF
ROGERSVILLE.
&&
MPLocal storm report, May 8, 1:46 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
146 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 2 N ROGERSVILLE 34.85N 87.29W
05/08/2008 LAUDERDALE AL STORM CHASER
TWO FOOT DIAMETER TREE BLOWN DOWN 2 MILES N OF
ROGERSVILLE.
&&
MPLocal storm report, May 8, 2:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
238 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG 5 SW CULLMAN 34.12N 86.91W
05/08/2008 CULLMAN AL TRAINED SPOTTER
TREES DOWN AND POWER OUT ALONG CR 327 AND SMITH LAKE.
0225 PM TSTM WND DMG E HARTSELLE 34.44N 86.94W
05/08/2008 MORGAN AL EMERGENCY MNGR
TREES DOWN IN THE OAKRIDGE COMMUNITY BETWEEN HARTSELLE
AND DECATUR.
&&
MPLocal storm report, May 8, 2:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
249 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM NON-TSTM WND DMG 5 S CULLMAN 34.10N 86.84W
05/08/2008 CULLMAN AL TRAINED SPOTTER
SPOTTER IN DODGE CITY REPORTS A POSSIBLE WALL CLOUD
APPROACHING CITY OF CULLMAN.
&&
MPLocal storm report, May 8, 2:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
254 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG GOOD HOPE 34.11N 86.86W
05/08/2008 CULLMAN AL EMERGENCY MNGR
TREE DOWN ON A HOME IN GOOD HOPE. DAMAGE IN SOUTHERN
CULLMAN. TREES AND POWER LINES ALSO DOWN ON CR 222 NEAR
TREMBLE.
&&
MPThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:40 AM CDT | Tornado Warning | HUN | Colbert, Franklin | 50 min |
| May 8, 9:30 AM CDT | Tornado Warning | HUN | Colbert, Franklin | 33 min |
| May 8, 12:13 PM CDT | Tornado Warning | HUN | Lauderdale | 17 min |
| May 8, 12:35 PM CDT | Tornado Warning | HUN | Colbert, Lauderdale, Lawrence | 40 min |
| May 8, 12:43 PM CDT | Tornado Warning | HUN | Franklin, Lawrence | 47 min |
| May 8, 1:03 PM CDT | Tornado Warning | HUN | Lauderdale, Limestone | 27 min |
| May 8, 1:23 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 37 min |
| May 8, 2:08 PM CDT | Tornado Warning | HUN | Cullman | 52 min |
| May 8, 2:27 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 33 min |
| May 8, 2:41 PM CDT | Tornado Warning | HUN | Madison | 21 min |
| May 8, 3:25 PM CDT | Tornado Warning | HUN | Jackson, Marshall | 32 min |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.